MAUDE Adverse Event Report: BIOMET UK LTD. OXF TRL BRG W/SLOTS LGE 5MM; KNEE ARTHROPLASTY

BIOMET UK LTD. OXF TRL BRG W/SLOTS LGE 5MM; KNEE ARTHROPLASTY
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial report.Concomitant medical products: customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that: trial bearing broke while extracting it from patient.
 
Event or Problem Description
It was reported that: trial bearing broke while extracting it from patient.Patient involvement- no further outcome.Size large 5mm oxford trial bearing.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Complaint summary: as the product has not been returned, the investigation was limited to a review of the complaint history.No photographs of the reported event or lot number for dhr were made available for review.Without the opportunity to examine the complaint product, a definitive root cause cannot be determined due to insufficient information.However, fracture of the guide due to repeated use could be a contributing factor for the reported event.The product item no.32-422710 has not been involved in any previous field actions or capas related to the investigated cause.No corrective actions are required at this time.The risk associated with the reported event has a severity score of 1 as surgical intervention was not required and an occurrence rate of 3 (occasional, greater than 1 in 1,000 and less than 1 in 10,000) the severity and occurrence rate of the reported event is deemed to be in line with the risk file.The risk is deemed to be low.If any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the trial bearing broke while extracting it from patient.
 
Additional Manufacturer Narrative
(b)(4).Lot number zb140801 has been provided for the reported device.It has also been confirmed that the product is in the process of being returned for evaluation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up final report is being submitted to relay additional information.Complaint summary: it was reported that the trial bearing broke while extracting it from patient.Patient involvement - no further outcome.Event occurred during surgery.No health consequences or impact.The device is used for treatment.Review of product confirms that the trial bearing is fractured as described by reported event.Visual inspection of the returned part confirms that the trial bearing is fractured.The bearing show signs of wear and tear which is in line with repeated use and time in field (approximately 7 years and 6 months).Dimensional check was not carried out as dimensional non-conformance does not have any impact on the reported event.No assembly checks were carried out as the instrument was damaged on return.A review of the manufacturing history record confirms that all operations and required inspections were carried out as per specification with no deviations or non-conformances recorded and suggests that the product left zb conforming to specification.Review of material certificates confirms compliance to specification.Product is supplied as a non-sterile instrument.The item has not been involved in any previous capas or field actions.No corrective actions are required at this time.The definitive root cause cannot be determined with the available information however, after having been in the field for approximately 7 years and 6 months, end of life after repeated usage and reprocessing could be a contributing factor.The controls outlined within the reusable instrument lifespan manual informs the user of the following inspection and testing instructions to ensure the condition of the instruments are regularly monitored and assessed during the reprocessing operation.The hazard and reported harm are covered by the risk file and the severity/occurrence and the risk scores are within acceptable limits.The overall risk is considered to be low.The investigation is completed based on current available information.If any additional information becomes available, then the complaint will be reopened and further investigated.
 
Event or Problem Description
It was reported that the trial bearing broke while extracting it from patient.

Brand Name
OXF TRL BRG W/SLOTS LGE 5MM
Common Device Name
KNEE ARTHROPLASTY
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12959728
Report Number3002806535-2021-00520
Device Sequence Number12245844
Product Code NRA
UDI-Device Identifier05019279346905
UDI-Public05019279346905
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422710
Device Lot NumberZB140801
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer02/18/2022
02/18/2022
02/18/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date12/23/2021
01/21/2022
02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexMale